What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 14, 7:18 PM EST, 57 minutes earlier.
Area forecast discussion, Aug 14, 7:18 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
818 PM EDT Wed Aug 14 2019
.SYNOPSIS...
Low pressure will track along a cold front across Delmarva and
southern New Jersey tonight, and then the front continues to sag
southward tonight. The front remains stalled to the south and
several waves of low pressure will ride along it through the
weekend. Meanwhile, high pressure builds in from the north. A
cold front should move through the region next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
An unsettled evening continues across the area, before quieter
conditions return overnight. Low pressure that was across the
Delmarva has pushed offshore and south of the area along the
frontal boundary that remains stalled out across the southern
Delmarva. This has pulled an initial cluster of showers and
thunderstorms offshore. However, an additonal line of showers
and thunderstorms has developed across eastern Pennsylvania this
evening as a weak short wave/vorticity impulse has interacted
with the instability that developed during the day today. There
remains a moderate amount of shear, around 30-40 knots, so some
of the thunderstorms will continue to have the potential to
produce some strong gusty winds. PW values remain 1.75-2.00
inches, so a period of moderate to heavy rainfall will also
occur with the showers and thunderstorms. These showers and
thunderstorms are expected to diminish through this evening as
they move southeastward and instability wanes through the
evening.
Once this line of showers and thunderstorms diminishes, there
will remain a chance of scattered showers or thunderstorms
through the night, but they will not be very widespread. The
next issue with the forecast overnight will be the potential for
low clouds and fog to develop. Most places will not see very
dense fog, although some locations could drop below one mile at
times later tonight into Thursday morning.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Not a huge change in the weather pattern for Thursday but
overall it will be drier day. High pressure at the surface will
move east from Quebec into the Canadian Maritimes while
elongated surface low and associated front to our south slips
farther south toward the Carolinas. This should help to bring in
somewhat drier air from the N/NE and expecting mainly cloudy
skies to start the day to give way to variable clouds by
afternoon. Highs will be mainly in the upper 70s to low 80s with
dew points a few degrees lower than today and recent days so it
won't feel quite as humid. There could some scattered showers
and a few storms arriving from the west by late day but
otherwise the day should be mainly precip free. Best chance for
showers will be over eastern PA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A prolonged period of unsettled weather, along with increasing
heat and humidity, are on tap over the weekend and into the new
week.
A nearly stationary boundary will remain south of Delmarva
Thursday night, and weak low pressure riding along the front
will depart in the evening. Any lingering showers and
thunderstorms will taper off by midnight.
High pressure then builds in from the north and west on Friday.
Most of the day should be dry, but models indicate some
shortwave energy associated with the passage of an upper trough
that may touch off some afternoon and evening showers and
thunderstorms, mainly down to the I-95 corridor.
High pressure moves offshore Friday night and Saturday, and
then a Bermuda high sets up well east of the Carolina coast.
Going through the weekend and into the new week, temperatures
will rise into the upper 80s and low 90s, and surface dewpoints
will climb into the lower 70s. There looks to be a prolonged
period of dewpoints in the 70s, so there will not be much relief
at all during the overnight, as low temperatures will generally
remain in the 70s.
With the heat and humidity, can expect the heat index to climb
to near 100 degrees by Sunday, and this should last into
Tuesday. A Heat Advisory may be needed at some point for the
urban corridor, and cannot rule out the potential for an
Excessive Heat Warning during that time depending on how hot it
gets at Philadelphia International Airport.
Meanwhile, there is at least a chance for afternoon and evening
showers and thunderstorms during this time, as several upper
troughs pass through the region.
A cold front looks to bring relief on Wednesday, but with its
passage, can expect a round of potentially strong to severe
thunderstorms.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through tonight...A line of showers and thunderstorms will move
across the TAF sites this evening, which will temporarily lead
to lower conditions. Outside of showers and thunderstorms, VFR
conditions are starting out the forecast period this evening.
However, MVFR and then IFR conditions will develop later tonight
and through Thursday morning, most likely due to lower
ceilings. Winds will remain east to northeast 5-10 knots or
less.
Thursday...MVFR/IFR conditions will lift through the morning and
afternoon, and may improve to VFR by afternoon. Conditions
should be mainly dry with just a few scattered showers possible
by late day but these should be mainly west of PHL. East winds
5-10 knots.
Outlook...
Thursday night...Any lingering SHRA/TSRA will taper off. Mainly
VFR otherwise.
Friday through Monday...Generally VFR, however, afternoon and
evening SHRA/TSRA possible each day that could result in sub-VFR
conditions should one pass over a given terminal. East-northeast
winds less than 10 knots Friday, becoming southeast Saturday,
then south Sunday and Monday.
&&
.MARINE...
Sub Small Craft Advisory conditions are expected to continue with
seas around 3 feet and E/NE winds generally 10-15 knots or less
through tonight. These winds come up a little bit heading into
Thursday with some gusts to 20 knots possible. Seas for Thursday
will be around 3-4 feet over the coastal waters.
Outlook...
Thursday night through Monday...Generally sub-SCA criteria
through the period, however, cannot rule out scattered afternoon
and evening showers and thunderstorms each day. There is a low
chance for SCA conditions on Monday.
RIP CURRENTS...
Due to northeast winds of 10-15 knots and seas of 3-4 feet over
the ocean, there will be a moderate risk for the development of
dangerous rip currents for Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...MPS
Near Term...Fitzsimmons/Robertson
Short Term...Fitzsimmons
Long Term...MPS
Aviation...Fitzsimmons/Robertson/MPS
Marine...Fitzsimmons/Robertson/MPS
Hazardous weather outlook, Aug 14, 2:21 PM EST, 5 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
321 PM EDT Wed Aug 14 2019
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-152000-
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
321 PM EDT Wed Aug 14 2019
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, southern New Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Heat indices during Sunday and Monday afternoons, as well as
possibly Tuesday afternoon, will be close to 100 degrees.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023-
027-PAZ054-055-060>062-101-103-105-152000-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-Salem-
Ocean-Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-
Monroe-Berks-Lehigh-Northampton-Western Chester-Western Montgomery-
Upper Bucks-
321 PM EDT Wed Aug 14 2019
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, central New Jersey, northern New
Jersey, northwest New Jersey, southern New Jersey, east central
Pennsylvania, northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-152000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
321 PM EDT Wed Aug 14 2019
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
The rip current risk may increase to moderate Thursday, especially
for the New Jersey beaches.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-152000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
321 PM EDT Wed Aug 14 2019
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
In the hours before
Special weather statement, Aug 14, 5:01 PM EST, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
601 PM EDT Wed Aug 14 2019
NJZ007-PAZ054-055-060>062-101-103-105-142230-
Warren-Upper Bucks-Lehigh-Monroe-Western Montgomery-Western
Chester-Northampton-Berks-Carbon-
601 PM EDT Wed Aug 14 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WARREN...BERKS...
NORTHWESTERN MONTGOMERY...LEHIGH...SOUTHEASTERN CARBON...NORTHWESTERN
BUCKS...NORTH CENTRAL CHESTER...SOUTH CENTRAL MONROE AND NORTHAMPTON
COUNTIES...
At 600 PM EDT, a strong thunderstorm was located over
Shoemakersville, or 12 miles north of Reading, moving east at 35 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Allentown, Reading, Easton, Lehighton, Bethlehem, Pottstown, Forks,
Emmaus, Wyomissing, Northampton, Wilson, Hellertown, Nazareth,
Palmerton, Birdsboro, Kutztown, Hamburg, Slatington, Fleetwood and
Sinking Spring.
This includes the following highways...
Interstate 78 in New Jersey near mile marker 0.
Interstate 78 in Pennsylvania between mile markers 21 and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4058 7606 4057 7602 4062 7600 4066 7594
4070 7583 4074 7576 4077 7580 4085 7568
4085 7499 4007 7577 4013 7589 4016 7591
4041 7630
TIME...MOT...LOC 2200Z 264DEG 29KT 4050 7600
DavisSpecial weather statement, Aug 14, 6:11 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
711 PM EDT Wed Aug 14 2019
NJZ007-009-PAZ060>062-101>106-150015-
Hunterdon-Warren-Lower Bucks-Upper Bucks-Lehigh-Eastern
Montgomery-Western Montgomery-Western Chester-Eastern
Chester-Northampton-Berks-
711 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HUNTERDON...SOUTHWESTERN WARREN...SOUTHEASTERN BERKS...MONTGOMERY...
SOUTHEASTERN LEHIGH...NORTHWESTERN BUCKS...CHESTER AND SOUTH CENTRAL
NORTHAMPTON COUNTIES...
At 710 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hellertown to Gilbertsville to near
Terre Hill. Movement was southeast at 15 mph.
Wind gusts up to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Allentown, Easton, Bethlehem, Norristown, Pottstown, Phoenixville,
Lansdale, West Norriton, East Norriton, Coatesville, Emmaus,
Quakertown, Perkasie, Doylestown, Byram, Wilson, Downingtown,
Souderton, Bedminster and Hellertown.
This includes Interstate 78 in Pennsylvania between mile markers 59
and 76.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4039 7569 4073 7531 4051 7493 4012 7528
3982 7599 3985 7601 3987 7599 3992 7600
3994 7598 3995 7600 4004 7593 4011 7594
4014 7588 4025 7606
TIME...MOT...LOC 2310Z 320DEG 15KT 4062 7531 4034 7563 4016 7610
DavisSpecial weather statement, Aug 14, 7:09 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
809 PM EDT Wed Aug 14 2019
NJZ019-PAZ070-071-101>104-106-150045-
Northwestern Burlington-Lower Bucks-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Philadelphia-
809 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BURLINGTON...SOUTHEASTERN MONTGOMERY...SOUTH CENTRAL BUCKS...CENTRAL
CHESTER...NORTHERN PHILADELPHIA AND CENTRAL DELAWARE COUNTIES...
At 808 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Bensalem to Norristown to near
Cochranville. Movement was southeast at 10 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Philadelphia, West Chester, Bensalem, Norristown, Willingboro,
Phoenixville, West Norriton, East Norriton, Coatesville, Westtown,
Burlington, Bristol, Riverside, Downingtown, Conshohocken, Palmyra,
Hatboro, Ambler, Kennett Square and Collegeville.
This includes the following highways...
Interstate 295 in New Jersey between mile markers 46 and 49.
Interstate 95 in Pennsylvania between mile markers 28 and 40.
New Jersey Turnpike near exit 5.
LAT...LON 3994 7598 4020 7547 4016 7492 4001 7476
4001 7522 3976 7587 3992 7600
TIME...MOT...LOC 0008Z 313DEG 10KT 4012 7495 4013 7535 3992 7587
CSSpecial weather statement, Aug 14, 7:48 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
848 PM EDT Wed Aug 14 2019
DEZ001-MDZ008-PAZ070-071-101-102-104-150130-
New Castle-Cecil-Eastern Montgomery-Delaware-Western Chester-Eastern
Chester-Philadelphia-
848 PM EDT Wed Aug 14 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NEW
CASTLE...NORTHEASTERN CECIL...SOUTHEASTERN MONTGOMERY...SOUTHERN
CHESTER...CENTRAL PHILADELPHIA AND DELAWARE COUNTIES...
At 846 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Jenkintown to near Paoli to near Kennett
Square. Movement was southeast at 10 mph.
Wind gusts up to 40 mph are possible with these storms.
Locations impacted include...
Philadelphia, Wilmington, Newark, West Chester, Norristown, West
Norriton, Yeadon, Westtown, Conshohocken, Palmyra, Swarthmore,
Elsmere, Kennett Square, Oxford, Jenkintown, Narberth, West Grove,
East Lansdowne, Rockledge and Abington.
This includes the following highways...
Interstate 95 in Pennsylvania between mile markers 23 and 30.
Interstate 95 in Maryland near mile marker 109.
Interstate 95 in Delaware between mile markers 0 and 7.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3985 7602 4008 7550 4017 7512 4002 7501
3998 7508 3992 7532 3961 7576 3980 7605
TIME...MOT...LOC 0046Z 318DEG 10KT 4011 7516 4004 7545 3981 7572
CSLocal storm report, Aug 14, 8:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
907 PM EDT WED AUG 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM FLOOD 2 E CHESTERBROOK 40.07N 75.43W
08/14/2019 CHESTER PA COUNTY OFFICIAL
ROAD FLOODING CAUSED A MULTI-VEHICLE
COLLISION ON U.S. HIGHWAY 202 IN WEST VALLEY
ROAD. TIME ESTIMATED FROM RADAR.
&&
CMS